MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214601
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in france that preoperatively to an unknown surgery on an unknown date, it was observed that the arthro grasper pen 35 up device broke before use.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Upon visual inspection was found wear use.It could be observed peeling paint in the handle of the device.The mechanism to open and close the tweezer¿s tip is not working, when trying to operate the device the mechanism is loose.A manufacturing record evaluation was performed for the finished device lot number:20c03, and no nonconformances were identified.Based on the visual inspection results, this complaint cannot be confirmed.The possible root cause for the condition of the device could be related to heavily use; moreover, drop of the unit, mishandling or procedural variables that could cause the loose condition of the device.Since this is a reusable device, this condition has possibly occurred after using it for many procedures.However, it cannot be conclusively affirmed.As per ifu-, end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Visually inspect the instrument and check for damage and wear, cutting edges should be free of nicks and have a continuous edge, jaws and teeth should align properly, moveable parts should have smooth movement without excessive play, locking mechanisms should fasten securely and close easily, long, thin instruments should be free of bending and distortion in accordance with the manufacturer¿s instructions.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14567106
Report Number1221934-2022-01547
Device Sequence Number5095550
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214601
Device Catalogue Number214601
Device Lot Number20C03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown